zbMATH — the first resource for mathematics

On \(p\)-adic \(L\)-functions and the Riemann-Hurwitz genus formula. (English) Zbl 0545.12011
Let \(F\) be a CM-field; in its cyclotomic tower \(\cup_{n}F_ n\), Iwasawa’s formula for the \(p\)-relative class number of \(F_ n\) is characterized by the classical \(\mu^-_ F\), \(\lambda^-_ F\) invariants. If \(E/F\) is a Galois extension of CM-fields, of \(p\)-power degree, the author proves, in full generality, that \(\mu^-_ E=0\Leftrightarrow \mu^-_ F=0,\) and that, when \(\mu^-_ F=0\), \(\lambda^-_ E\) is given explicitly, from \(\lambda^-_ F\), via Y. Kida’s formula [J. Number Theory 12, 519–528 (1980; Zbl 0455.12007)].
The proof of the author involves only the theory of \(p\)-adic \(L\)-functions of totally real fields, and uses the properties of the corresponding \(p\)-adic pseudomeasures of Deligne-Ribet; the main argument is that if \(\chi\),\(\psi\) are even characters, \(\psi\) of \(p\)-power order, the congruence “ \(\chi \psi \equiv \chi mod \pi\) ” (for an evident \(\pi \mid p\)) gives a congruence between \(L^*_ p(\chi \psi)\) and the product of \(L^*_ p(\chi)\) with suitable Euler factors (this has been observed also by K. A. Ribet [Sémin. Delange-Pisot-Poitou, 19e Année 1977/78, Théor. des Nombres, Fasc. 1, Exp. 9 (1978; Zbl 0394.12007)]), where the \(L^*_ p\) are suitable series giving \(L_ p\)-functions of characters of the cyclotomic tower; this gives a relation between analytic \(\lambda\)-invariants \(\lambda\) (\(\chi \psi)\), \(\lambda\) (\(\chi)\), and then Kida’s formula comes from the classical analytic class number formula involving \(L\)-functions at \(s=0.\) As it is explained by the author, the case of abelian extensions \(F,E\) over \(\mathbb Q\) was given by the reviewer, and the Galois representation aspects of Kida’s theory, by K. Iwasawa [Tôhoku Math. J., II. Ser. 33, 263–288 (1981; Zbl 0468.12004)].

11S40 Zeta functions and \(L\)-functions
11R23 Iwasawa theory
11R18 Cyclotomic extensions
Full Text: Numdam EuDML
[1] P. Cassou-Noguès : Valeurs aux entiers négatifs des fonctions zêta et fonctions zêta p-adiques . Inv. Math. 51 (1979) 29-59. · Zbl 0408.12015 · doi:10.1007/BF01389911 · eudml:142621
[2] J. Coates : p-adic L-functions and Iwasawa theory . In: Algebraic Number Fields , ed. by A. Fröhlich, Academic Press, New York (1977) pp. 269-353. · Zbl 0393.12027
[3] C. Chevalley and A. Weil : Über das Verhalten der Integrale erster Gattung bei Automorphismen des Funktionenkörpers . Hamb. Abh. 10 (1934) 358-361. · Zbl 0009.16001 · doi:10.1007/BF02940687
[4] P. Deligne and K. Ribet : Values of abelian L-functions at negative integers over totally real fields . Inv. Math. 59 (1980) 227-286. · Zbl 0434.12009 · doi:10.1007/BF01453237 · eudml:142740
[5] Leslie Jane Federer : Ph.D. thesis , Princeton Univ., Princeton, 1982.
[6] G. Gras , Sur la construction des fonctions L p-adiques abéliennes , Seminaire Delange-Pisot-Poitou (Théorie des nombres), 1978/79, n^\circ 22. · Zbl 0427.12014 · numdam:SDPP_1978-1979__20_2_A1_0 · eudml:111036
[7] G. Gras , Sur les invariants lambda d’Iwasawa des corps abéliens . Pub. Math. de la Fac. des Sci. de Besançon (1978/79). · Zbl 0472.12009
[8] K. Iwasawa : On r-extensions of algebraic number fields . Bull. Amer. Math. Soc. 65 (1959) 183-226. · Zbl 0089.02402 · doi:10.1090/S0002-9904-1959-10317-7
[9] K. Iwasawa : Lectures on p-adic L-functions . Ann. Math. Studies 74, Princeton University Press, Princeton (1972). · Zbl 0236.12001 · doi:10.1515/9781400881703
[10] K. Iwasawa : Riemann-Hurwitz formula and p-adic Galois representations for number fields . Tôhoku Math. J. (Second Series) 33(2) (1981) 263-288. · Zbl 0468.12004 · doi:10.2748/tmj/1178229453
[11] Y. Kida : l-extensions of CM-fields and cyclotomic invariants . J. Number Theory 12 (1980) 519-528. · Zbl 0455.12007 · doi:10.1016/0022-314X(80)90042-6
[12] K. Ribet : Report on p-adic L-functions over totally real fields . Soc. Math. de France, Astérisque 61 (1979) 177-192. · Zbl 0408.12016
[13] J.-P. Serre : Sur le résidu de la fonction zêta p-adique d’un corps de nombres . C.R. Acad. Sc. Paris 287 (1978) 183-188. · Zbl 0393.12026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.